Letter to the Editor: Fitting a folded normal distribution without EM
The Annals of Applied Statistics · 2020 · Volume 14 · Issue 4
Abstract
The problem of fitting a folded normal distribution by maximum likelihood has been described as ‘not straightforward’, and alternatives such as EM proposed. We suggest here that it is in fact straightforward to fit such a distribution by direct numerical maximization of the likelihood. We demonstrate this in an example. The relevant R code is included.
Keywords
EM algorithm, folded Normal distribution, likelihood, numerical maximization
Enable JavaScript for citation tools and additional paper interactions.